Article Text

PDF

Severe methaemoglobinaemia after flexible fibreoptic bronchoscopy.
  1. R L Kotler,
  2. J Hansen-Flaschen,
  3. M P Casey
  1. Cardiovascular-Pulmonary Division, Hospital of the University of Pennsylvania, Philadelphia.

    Abstract

    A patient with the acquired immunodeficiency syndrome (AIDS) developed severe cyanosis after bronchoscopy (oxygen saturation 34%) from methaemoglobinaemia. This was thought to be due to enhanced absorption of local anaesthetic from the nasopharynx or trachea as a result of candidiasis. The patient responded dramatically to intravenous methylene blue.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.